MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT II BIFURCATED STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND ENDURANT II BIFURCATED STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number ETBF3216C166E
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/06/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An endurant ii bifurcate stent graft system was implanted in the endovascular repair of a 58mm abdominal aortic aneurysm.It was reported that during the index procedure a leak was noted from an apparent tear in the device.As per the physician the cause of the event was a tear in the fabric.No additional clinical sequalae were provide and the patient will be monitored.
 
Additional Manufacturer Narrative
Product analysis conclusion: the reported endoleak was confirmed on the films provided; however the cause or type of endoleak could not be confirmed.While a type iii fabric endoleak cannot be ruled out, this appears most likely to have been an acute type iv blush endoleak caused by fabric porosity.Lack of pre-implant ct¿s did not allow for a thorough assessment of pre-implant anatomical features that may have contributed to an acute type iiib tear endoleak (e.G.Calcification).Procedural or post procedural ct¿s allowing assessment of the stent graft in-vivo configuration from additional views were also not available.This blush endoleak appeared as a focused leak from near the flow divider which is due to the higher porosity in that portion of the graft.The contra limb in the bifurcate gate is significantly lower in porosity due to the double layer of graft material, so the contrast is likely to take the path of least resistance in exiting near the flow divider and resulting in a type iv endoleak.Other factors such as heparin dose, outflow resistance, imaging quality, and volume of the aneurysm sac may have also contributed to this likely type iv endoleak.No obvious stent graft issues were observed on the limited images provided.Pending planned follow-up to verify if the endoleak self-resolved; thereby likely confirming this as a type iv endoleak.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
At recent follow up, no endoleak was noted.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDURANT II BIFURCATED STENT GRAFT
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key9937661
Report Number9612164-2020-01525
Device Sequence Number2497046
Product Code MIH
UDI-Device Identifier00613994990990
UDI-Public00613994990990
Combination Product (Y/N)N
Initial Reporter StateSD
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/19/2022
Device Model NumberETBF3216C166E
Device Catalogue NumberETBF3216C166E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/06/2020
Initial Date Received by Manufacturer 04/06/2020
Supplement Date Received by Manufacturer04/24/2020
06/26/2020
06/26/2020
Initial Report FDA Received Date04/08/2020
Supplement Report FDA Received Date05/21/2020
06/26/2020
06/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age73 YR
Patient Weight108